Hi, I am finally getting seroquel, been 5 years for me wanting it, as I took it way back & loved it, they finally approved it herein Canada for ptsd, depression, anxiety. It's been hell for me, for me this has been a miracle drug. No side effects, taking 25-50mg. I have never felt better, & tried every antidepressant there is these days. I have wanted to tally throw in the towel on my life for too long, today I feel like my life is just starting, thank-you God & my late husband who passed away last year, I think he's my angel & helped make this happen. Don't ever be afraid to try something new, because it could be your miracle. rosyblue
Be willing to try things but skeptical when you are on them. Everything works for different people. Personally I hate seroquel, it makes makes feel kinda angry and trapped, but it also eventually knocks you out, so it's also kept me from hurting myself a couple times. It's a mixed bag for everybody. Some people do well on a low dose of it (25 mg) for sleep.
Keep track of it and tell your doctor.
Weight is always an issue with these medications, I feel like all the meds I've been on have been about 50/50 causing weight gain, unless you're getting ADHD meds or diet pills or something.
I had a horrible reaction to seroquel. I hated it from the moment I was put on it because of how sedating it was. Then came the fatigue. Then came the relentless nausea and vomitting that lasted every day all day for over two years. I literally have holes in my esophogus from throwing up so much. I tried with two different psychiatrists to change me to something else, because even if it wasn't causing the sickness, it was reducting me to a lump on the couch with the energy of a slug. I was told "absolutly not" by both doctors who claimed that I would immediately go manic. Well, after nearly 3 years of throwing up hell, I decided to see if it was indeed the seroquel that was making me so ill. Within 2 days of stopping it, I have not thrown up since. It is 4 months later now. I got a new psychiatrist who will actually LISTEN to me. She put me on prozac, ativan for severe anxiety (the seroquel supposedly was supposed to help with that, as well, but it never did. And in fact, because it made me so sick, it worsened my anxiety.) and I was diagnosed with ADHD which makes a ton of sense to me. It has made my life so much more enjoyable, I'm energetic, I exercise, and I'm not a complete anxious mess all day long. Oh, and one last negative comment about seroquel in my life...I gained 40 pounds. All the while throwing up like Paris Hilton on a dinner date.
zzzmykids: I am truly glad that seroquel works for you.
I have taken seroquel for about four months. I understand your gaining weight issue, I also have kankles instead of kankles now, lol.
The clearest I have been since my gp took me off everything cold turkey, pain meds, bp meds, sleep, thyroid and lithium....then went on a vacation...I lasted a week, I don't know how but did and then went to the emergency room. Since then I have had a pdoc. Four now in five years. Being stable or without serious lows has not been part of my life.
Wellbutrin caused anxiety attacks and affected my relationship with husband, Effexor affected with hubby and then lost it's potency. Right after I was hit by a semi, not seriously hurt physically, it stopped all together and almost was hospitalized.
Abilify gave me such high panic attacks, I just knew I'd die. Good thing out of that is I learned relaxation techniques. So then comes Seroquel. It's like manna from heaven as far as I am concerned. It works well for me with lithium, vallium.
I am clearer headed than I have ever been but my tongue is a little sharp and I am accutely sensitive to people and surroundings.
My family like my clearness and staying out of bed very much.
Good luck, talk to your psychiatrist and thank you for your writings about being a Christian.
Thanks for sharing your concern about Seroquel. My pdoc just added it to my Lithium and I'm a bit nervous about it. I haven't started taking it yet, I guess I'm afraid of how it will make me feel. The Lithium has worked well so far with the depression side but not so much for the manic side. Hopefully someone else will post with more details....
I've already been seeing a psychiatrist since the 70's, Been on allot of meds, so many bad side effects as you must know. I just want to hear what others have to say. Is'nt this what this place for. So many of us don't know anything about our condition enough to ask our doctor. It has already helped me just hearing the differnent types of medicines that people has switch to by their doctor, and are helping tremendously. I agree yes, do not try to be a doctor yourself, but take what you can out of this forum that could be the very change that you need to being releived, and talk it out with your doc. Thanks
It might be a good idea to get a referral to a psychiatrist instead of having your family guess at what might work, it's not the best way to go about it by self-treating, there are a lot of meds out there. Seroquel is one of the best. Many drugs have the risk of weight gain because it increases food cravings, but they don't just pack on the pounds by taking the drug itself. Have you had a physical lately? I was diagnosed borderline diabetic around the time I was diagnosed with BP, so I have to be careful with my intake. I also get my blood sugars checked because of the meds I'm on. I know that if I don't pay attention to my diet as much, my moods swing as well. So the gist of what I am saying is, it's probably not the meds, but an underlying health issue. I was on Buspar for a while, and it didn't really work, taking a mood stabilizer and/or an atypical anti-psychotic seems to work much better.
Get a referral and sit down and go through your meds with a pdoc, it'll be the best thing, especially being BP.